Hail, Moore
- When
- April 22, 9:05 PM CST
- Where
- Moore County, 5 mi NE of Dumas
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.900, -101.900
Severe thunderstorms across the northwest Texas panhandle produced large hail during the evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms across the northwest Texas panhandle produced large hail during the evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 22, 2:50 PM CST, 6 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 350 PM CDT THU APR 22 2004 .DISCUSSION... LATEST SFC MAP SHOWS SFC LOW OVER SW OK JUST E OF LAWTON. COLD FRONT HAS PUSHED WELL S OF PNHDLS LATE LAST NIGHT AND EARLY THIS MORNING AND SHOULD REMAIN S OF FCST AREA AS COOL SFC HIGH BEGINS BUILDING SSEWD FROM THE N. VIGOROUS UPPER LVL LOW PRESSURE SYSTEM LOCATED JUST NW OF FOUR CORNERS REGION PROGGED TO MOVE SE INTO NRN NEW MEXICO BY FRI MORNING...THEN EJECT ENE INTO SCNTRL PLAINS SATURDAY. PROGGED PATH OF THIS FEATURE SUGGESTS GREATEST PRECIP THREAT WILL LIE ACROSS NW ZNS AND OK PNHDL AND GRIDS REFLECT ACCORDINGLY FOR TNGT AND FRI. KEPT MENTION OF SHOWERS AND TSTMS TNGT BUT CHANGED TO MORE STRATIFORM RAIN FOR FRI AS INSTABILITY WILL BE LACKING WITH CAA AND MORE STABLE ATMOSPHERE. SHORT RANGE MODELS IN REASONABLE AGREEMENT WITH PROGGED PATH AND TRACK ALONG WITH TIMING OF THE UPPER LOW OUT INTO THE PLAINS. ALSO...SVR THREAT TNGT MITIGATED SUBSTANTIALLY BY A MORE STABLE ENVIRONMENT BEHIND THE COLD FRONT...AND DO AGREE WITH SPC DAY 1 OUTLOOK OF KEEPING PNHDLS OUT OF THE RISK. SOME TSTMS MAY FIRE LATE THIS AFTN AND EVENING IN ERN NM AS LAPSE RATES STEEPEN AND UPSLOPE COMMENCES. SOME OF THESE STORMS MAY MOVE INTO WRN ZNS THIS EVENING. EASTERLY LOW LVL FLOW DEVELOPS IN ERNEST TNGT AND FRI AS SFC HIGH BUILDS DOWN FROM THE N. BROADSCALE LIFT FROM THE APCHG UPPER LOW AND MID/UPPER LVL JET DYNAMICS ALONG WITH 850 MB JET ACROSS PNHDLS TNGT WILL RESULT IN INCREASED CHCS FOR PRECIP...AGAIN GREATEST THREAT NW AND OK PNHDL. DRIER AIR MOVES IN BY SAT IN THE WAKE OF UPPER LOW. MEDIUM RANGE MODELS IN GENERAL AGREEMENT LATE WEEKEND INTO MIDDLE OF NEXT WEEK AS UA PATTERN AMPLIFIES WITH A W COAST RIDGE AND ERN US TROF. WARMER TEMPS EXPECTED ALONG WITH DRY WX DURG EXTENDED PERIODS. ONE CAVEAT IS THAT A COUPLE MINOR DISTURBANCES MAY UNDERCUT THE WRN US RIDGE AND MOVE ACROSS PLAINS. HOWEVER...WITH GULF OF MEXICO ESSENTIALLY CLOSED OFF DURG THE PERIOD...BELIEVE PRECIP THREAT VERY LOW AND WILL NOT MENTION AT THIS TIME. JUST BEYOND THIS 7 DAY PCKG...ECMWF/UKMET/GFS SUGGEST A STRONG SHORTWAVE TROF DIGGING DOWN THE WRN US. WAY TOO EARLY TO DETERMINE WHAT EFFECT THIS WILL HAVE ON PNHDLS WX. IF THESE PROGS VERIFY...COULD HAVE ANOTHER SURGE OF COOL AIR MOVE DOWN THE PLAINS LATE NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 41 51 38 62 / 40 40 20 0 BEAVER 42 52 40 58 / 60 60 20 0 BOISE CITY 39 40 36 59 / 60 60 20 0 BORGER 44 52 38 61 / 50 50 20 0 BOYS RANCH 40 48 37 63 / 40 40 20 0 CANYON 40 52 38 63 / 40 40 20 0 CLARENDON 43 59 41 63 / 40 40 20 0 DALHART 38 43 36 61 / 50 50 20 0 GUYMON 41 48 38 60 / 60 60 20 0 HEREFORD 38 52 37 64 / 40 30 20 0 LIPSCOMB 43 55 40 59 / 50 50 20 0 PAMPA 43 54 39 61 / 40 40 20 0 SHAMROCK 44 60 42 62 / 40 40 20 0 WELLINGTON 45 64 44 64 / 40 40 20 0 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 14/02--ANDRADE/FOX/WINGENROTH
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT THU APR 22 2004 OKZ001>003-TXZ001>020-231100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT THU APR 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THE POSSIBILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON AND EARLY EVENING. HOWEVER...THESE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE...BUT UNLIKELY ACROSS THE TEXAS AND OKLAHOMA PANHANDLES LATE THIS AFTERNOON. FOX
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 727 PM CDT THU APR 22 2004 TXZ001-006-230130- DALLAM-HARTLEY- 727 PM CDT THU APR 22 2004 ...STRONG THUNDERSTORM MOVING ACROSS WESTERN HARTLEY COUNTY... A STRONG THUNDERSTORM WILL CONTINUE TO MOVE NORTHEAST AT 25 MILES AN HOUR ACROSS WESTERN HARTLEY COUNTY. THIS STORM WILL BE CAPABLE OF PRODUCING GUSTY WINDS TO AROUND 50 MILES AN HOUR...HAIL TO ONE HALF INCH IN DIAMETER AND HEAVY RAIN. THIS STORM WILL TRAVEL ALONG AND JUST NORTH OF U.S. HIGHWAY 54 AND WILL ARRIVE IN DALHART BETWEEN 830 PM AND 845 PM. GOEHRING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 844 PM CDT THU APR 22 2004 TXZ001-002-006-007-230300- DALLAM-HARTLEY-MOORE-SHERMAN- 844 PM CDT THU APR 22 2004 ...STRONG THUNDERSTORMS MOVING ACROSS EASTERN HARTLEY COUNTY INTO MOORE AND SHERMAN COUNTIES... A CLUSTER OF STRONG THUNDERSTORMS WILL CONTINUE TO MOVE EAST NORTHEAST AT 20 MILES AN HOUR ACROSS EASTERN HARTLEY COUNTY. THESE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS TO AROUND 50 MILES AN HOUR...HAIL TO ONE HALF INCH IN DIAMETER AND HEAVY RAIN. THESE STORMS WILL AFFECT HARTLEY AND THEN THEY WILL MOVE INTO MOORE AND SHERMAN COUNTIES AND AFFECT STRATFORD...CACTUS AND DUMAS AROUND 1000 PM. GOEHRING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 940 PM CDT THU APR 22 2004 OKZ001-230500- CIMARRON- 940 PM CDT THU APR 22 2004 ...STRONG THUNDERSTORMS MOVING ACROSS NORTHWEST CIMARRON COUNTY... A CLUSTER OF STRONG THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST AT 25 MILES AN HOUR ACROSS NORTHWEST CIMARRON COUNTY. THESE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS TO AROUND 50 MILES AN HOUR...HAIL TO ONE HALF INCH IN DIAMETER AND HEAVY RAIN. THESE STORMS WILL MOVE ALONG AND NORTHWEST OF U.S. HIGHWAY 56 THROUGH THE EARLY MORNING HOURS OF FRIDAY. KENTON...WHEELESS...FELT AND BOISE CITY ARE A FEW COMMUNITIES THAT WILL BE AFFECTED BY THE STORMS. GOEHRING
The Amarillo radar (KAMA), 76 km away, was scanning. The volume nearest the first event began at 03:06 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390409, 5390410, 5390411, 5390413, 5390412.